Alert archive / Kansas / Frost Advisories in 2015

Frost Advisory 4, NWS Dodge City, KS

October 24, 201527 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 24, 2015, 2:27 AM CDT for 27 counties in Kansas. It took effect at Oct 25, 2015, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2015, 2:27 AM CDT (07:27 UTC)
In effect from
Oct 25, 2015, 1:00 AM CDT
Expired
Oct 25, 2015, 9:00 AM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WWUS73 KDDC 240727
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
227 AM CDT SAT OCT 24 2015

...FROST POSSIBLE SUNDAY MORNING...

KSZ030-031-043>046-061>066-074>079-084>087-242100-
/O.NEW.KDDC.FR.Y.0004.151025T0600Z-151025T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER
227 AM CDT SAT OCT 24 2015 /127 AM MDT SAT OCT 24 2015/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
9 AM CDT /8 AM MDT/ SUNDAY. 

* TEMPERATURE...LOWS IN THE MID 30S.

* IMPACTS...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
293 
WWUS73 KDDC 242022
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CDT SAT OCT 24 2015

...FROST POSSIBLE SUNDAY MORNING...

KSZ030-031-043>046-061>066-074>079-084>087-250430-
/O.CON.KDDC.FR.Y.0004.151025T0600Z-151025T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER
322 PM CDT SAT OCT 24 2015 /222 PM MDT SAT OCT 24 2015/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURE...LOWS IN THE MID 30S.

* IMPACTS...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
736 
WWUS73 KDDC 250116
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
816 PM CDT SAT OCT 24 2015

...FROST POSSIBLE SUNDAY MORNING...

KSZ080-081-088>090-251400-
/O.EXA.KDDC.FR.Y.0004.151025T0600Z-151025T1400Z/
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
816 PM CDT SAT OCT 24 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURE...LOWS IN THE MID 30S.

* IMPACTS...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ030-031-043>046-061>066-074>079-084>087-251400-
/O.CON.KDDC.FR.Y.0004.151025T0600Z-151025T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER
816 PM CDT SAT OCT 24 2015 /716 PM MDT SAT OCT 24 2015/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURE...LOWS IN THE MID 30S.

* IMPACTS...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GERARD
417 
WWUS73 KDDC 251122
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
622 AM CDT SUN OCT 25 2015


KSZ030-031-043>045-061>063-074>077-084>086-251230-
/O.CAN.KDDC.FR.Y.0004.000000T0000Z-151025T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
HASKELL-GRAY-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET
622 AM CDT SUN OCT 25 2015 /522 AM MDT SUN OCT 25 2015/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FROST ADVISORY. 

THE THREAT OF FROST HAS DIMINISHED AS TEMPERATURES REMAINED IN THE
UPPER 30S WITH SOUTHWEST WINDS HELPING KEEP TEMPERATURES SLIGHTLY
WARMER THAN FORECAST.

$$

KSZ046-064>066-078>081-087>090-251400-
/O.CON.KDDC.FR.Y.0004.000000T0000Z-151025T1400Z/
RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-
CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
622 AM CDT SUN OCT 25 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOWS IN THE MID 30S.

* IMPACTS...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 24, 12:00 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 24, 12:00 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Dodge City KS
1200 AM CDT SAT OCT 24 2015

...updated aviation...

.SHORT TERM...(THIS EVENING THROUGH Saturday)
ISSUED AT 1248 PM CDT FRI OCT 23 2015

Tranquil weather is anticipated today through tomorrow as high
pressure dominates at the surface with an upper level ridge
starting to build across the western United States. Winds will
generally be from a northerly direction tonight though tomorrow
morning shifting to more of an easterly direction by tomorrow
afternoon. The atmospheric column above western Kansas looks
fairly dry which will lead to mostly clear skies tonight through
tomorrow. However, a few mid to high level clouds can not be ruled
out across far western Kansas tomorrow afternoon. As for
temperatures, lows tonight look to range from the mid 30s across
west central Kansas to mid 40s across south central Kansas. Highs
tomorrow look to top out in the mid to upper 60s.

.LONG TERM...(Saturday NIGHT THROUGH Friday)
ISSUED AT 214 PM CDT FRI OCT 23 2015

Dry conditions continue this weekend through a majority of next
week as upper level ridging builds across the Four Corners region
and Southern Plains and high pressure dominates at the surface.
Mostly clear skies are expected through the weekend with an
increase in cloudiness early next week as mid to upper level
moisture increases. An upper level low will move through the
Northern Plains Tuesday night into Wednesday which will help push
a cold front through western Kansas. There does not look to be
enough moisture and lift with this system to create any
precipitation. But with this system being 5+ days out it will need
to be monitored. Models suggest another storm system to move in
later in the week with a better chance of precipitation. As for
temperatures, highs look to reach into the 60s through Wednesday,
then around 60 degrees Thursday. Lows tomorrow night look to dip
into the upper 30s with lows in the 40s through Tuesday night.
Wednesday night currently looks to be the coldest night with lows
dipping into the mid 30s.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Saturday NIGHT)
ISSUED AT 1200 AM CDT SAT OCT 24 2015

VFR conditions expected through TAF pd as high pressure prevails. Northwesterly
winds will gradually become northerly then northeasterly through the
day as high pressure ridges across the area. Magnitudes < 12 kt.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  42  65  39  66 /   0   0   0   0
GCK  40  65  37  67 /   0   0   0   0
EHA  41  64  39  68 /   0   0   0   0
LBL  42  65  38  67 /   0   0   0   0
HYS  41  64  37  68 /   0   0   0   0
P28  47  67  40  69 /   0   0   0   0

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Sugden
Hazardous weather outlook, Oct 23, 4:01 AM CDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
401 AM CDT FRI OCT 23 2015

KSZ030-031-043>046-061>066-074>081-084>090-240915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
401 AM CDT FRI OCT 23 2015 /301 AM MDT FRI OCT 23 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED NON THUNDERSTORM WIND RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DISCUSSION....ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY
NIGHT, HOWEVER, SEVERE THUNDERSTORMS ARE NOT EXPECTED.

HAZARDS WEATHER RISK...

  SATURDAY...
  NO HAZARDS.

  SUNDAY...
  NO HAZARDS.

  MONDAY...
  NO HAZARDS.

  TUESDAY...
  LIMITED LIGHTNING RISK.

  WEDNESDAY...
  NO HAZARDS.

  THURSDAY...
  NO HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

Nearby

Frost Advisories in Kansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.